Alert archive / Indiana / Tornado Warnings in 2025
Tornado Warning 15, NWS Indianapolis, IN
NWS Indianapolis, IN issued this tornado warning at Mar 30, 2025, 3:24 PM EDT for 5 counties in Indiana. It was in force for 22 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2025, 3:24 PM EDT (19:24 UTC)
- Expired
- Mar 30, 2025, 3:46 PM EDT
- In force
- 22 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Fountain County, IN, Montgomery County, IN, Tippecanoe County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 106 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 3:26 PM EDT | TSTM WND DMG | 1 W Perrysville, IN | Trees down. |
| Mar 30, 3:30 PM EDT | TSTM WND DMG | 3 N Perrysville, IN | Utility lines were blown down. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 1:02 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
852
WFUS53 KIND 301924
TORIND
INC045-107-157-165-171-302000-
/O.NEW.KIND.TO.W.0015.250330T1924Z-250330T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Indianapolis IN
324 PM EDT Sun Mar 30 2025
The National Weather Service in Indianapolis has issued a
* Tornado Warning for...
Fountain County in west central Indiana...
Southwestern Tippecanoe County in west central Indiana...
Central Warren County in west central Indiana...
Northwestern Vermillion County in west central Indiana...
Northwestern Montgomery County in west central Indiana...
* Until 400 PM EDT.
* At 324 PM EDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located near
Covington, or 11 miles southeast of Danville, moving northeast at
45 mph.
HAZARD...Tornado and straight line winds in excess of 80 mph.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Newtown, West Lebanon, Foster, Veedersburg, Perrysville, Attica,
Gessie, Williamsport, Mellott, Covington, Cayuga, and Wingate.
This includes Interstate 74 between mile markers 1 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4010 8753 4042 8733 4021 8701 3994 8748
3999 8753
TIME...MOT...LOC 1924Z 235DEG 40KT 4007 8742
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CM3 follow-up statements
584
WWUS53 KIND 301933
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
333 PM EDT Sun Mar 30 2025
INC165-171-301942-
/O.CAN.KIND.TO.W.0015.000000T0000Z-250330T2000Z/
Warren IN-Vermillion IN-
333 PM EDT Sun Mar 30 2025
...THE TORNADO WARNING FOR CENTRAL WARREN AND NORTHWESTERN VERMILLION
COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM EDT for west central
Indiana.
LAT...LON 4032 8721 4033 8719 4021 8701 4000 8737
4003 8739 4008 8739
TIME...MOT...LOC 1932Z 235DEG 40KT 4012 8732
$$
INC045-107-157-302000-
/O.CON.KIND.TO.W.0015.000000T0000Z-250330T2000Z/
Fountain IN-Tippecanoe IN-Montgomery IN-
333 PM EDT Sun Mar 30 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR CENTRAL
FOUNTAIN...SOUTHWESTERN TIPPECANOE AND NORTHWESTERN MONTGOMERY
COUNTIES...
At 332 PM EDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located near
Veedersburg, or 15 miles east of Danville, moving northeast at 45
mph.
HAZARD...Tornado and destructive straight line winds in excess of 80
mph.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Newtown, Mellott, Veedersburg, Wingate, and Attica.
This includes Interstate 74 between mile markers 10 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4032 8721 4033 8719 4021 8701 4000 8737
4003 8739 4008 8739
TIME...MOT...LOC 1932Z 235DEG 40KT 4012 8732
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CM711
WWUS53 KIND 301941
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
341 PM EDT Sun Mar 30 2025
INC045-107-157-302000-
/O.CON.KIND.TO.W.0015.000000T0000Z-250330T2000Z/
Fountain IN-Tippecanoe IN-Montgomery IN-
341 PM EDT Sun Mar 30 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR EAST
CENTRAL FOUNTAIN...SOUTHWESTERN TIPPECANOE AND NORTHWESTERN
MONTGOMERY COUNTIES...
At 341 PM EDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located near
Veedersburg, or 19 miles northwest of Crawfordsville, moving
northeast at 45 mph.
HAZARD...Tornado and destructive winds in excess of 80 mph.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Newtown, Mellott, and Wingate.
This includes Interstate 74 between mile markers 17 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4027 8716 4028 8711 4021 8701 4010 8720
4010 8721 4012 8723
TIME...MOT...LOC 1941Z 235DEG 40KT 4018 8721
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CM167
WWUS53 KIND 301946
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
346 PM EDT Sun Mar 30 2025
INC045-107-157-301956-
/O.CAN.KIND.TO.W.0015.000000T0000Z-250330T2000Z/
Fountain IN-Tippecanoe IN-Montgomery IN-
346 PM EDT Sun Mar 30 2025
...THE TORNADO WARNING FOR EAST CENTRAL FOUNTAIN...SOUTHWESTERN
TIPPECANOE AND NORTHWESTERN MONTGOMERY COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with this thunderstorm.
A Tornado Watch remains in effect until 800 PM EDT for west central
Indiana.
LAT...LON 4027 8716 4028 8711 4021 8701 4010 8720
4010 8721 4012 8723
TIME...MOT...LOC 1944Z 235DEG 40KT 4021 8715
$$
CMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Mar 30, 2:49 PM EDT, 35 minutes earlier. Its key messages:
- Severe storms this evening with damaging winds, tornadoes, and hail all as potential hazards.
- Highest threat for severe weather along and north of I-70 is from 3 PM to 7 PM EDT
- Second round of storms from 5 PM to 9 PM along and south of I-70 with a higher potential for tornadoes.
- Dry and Cooler Monday and Tuesday.
- Severe Thunderstorms possible Wednesday and Wednesday Night.
- Damp pattern through Thursday through Sunday with chances for heavy rains resulting in flooding, particularly across southern central Indiana. Minor to moderate river flooding possible.
Area forecast discussion, Mar 30, 2:49 PM EDT, 35 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 249 PM EDT Sun Mar 30 2025 .KEY MESSAGES... - Severe storms this evening with damaging winds, tornadoes, and hail all as potential hazards. - Highest threat for severe weather along and north of I-70 is from 3 PM to 7 PM EDT - Second round of storms from 5 PM to 9 PM along and south of I-70 with a higher potential for tornadoes. - Dry and Cooler Monday and Tuesday. - Severe Thunderstorms possible Wednesday and Wednesday Night. - Damp pattern through Thursday through Sunday with chances for heavy rains resulting in flooding, particularly across southern central Indiana. Minor to moderate river flooding possible. && .SHORT TERM (This evening through Monday)... Issued at 248 PM EDT Sun Mar 30 2025 The well messaged severe weather event is underway today across the Midwest with storms approaching the IL/IN border as of the writing of this discussion. Further updates will be provided throughout this evening in the Mesoscale Discussion section above. .MESOSCALE TALK 230 PM... While the synoptic set up is well described in the previous discussion below, this portion of the short term discussion will focus on the evening hours as storms push through Indiana. Latest satellite imagery shows a strengthening line of storms just ahead of a cold front across Central Illinois with an area of clearing just out ahead of it. 17z Lincoln RAOB soundings shows steepening low level lapse rates, SB CAPE over 1200 j/kg, and 0-3km shear at 45 kts. An EML above 700 mb is still present, however the mid levels have cooled enough that convection is able to break that CAP. ACARs soundings closer to IND show that the CAP has broken with drier mid and upper levels than what RAP/HRRR guidance depicts... this could enhance the hail threat in discrete cells, however weaker upper level winds may limit the severe hail potential overall. Also want to mention that observations ahead of this line of storms show slightly backed winds at 170-180 deg rather than 190-210 as many hi- res models depict. This could locally enhance the tornado risk within the main line of storms and with any cells that form out of it. Based on Radar and satellite trends in Illinois, a cold pool is forming with a mix of multicell and discrete cells within the cluster. At the moment, damaging winds of 60-80 mph is the main threat with most storms with tornadoes as a secondary threat. Tornado threat is highest in any discrete, organized, supercells ahead of the line. Radar trends also show very well defined rear inflow jets with numerous cells exhibiting bowing structures, further raising confidence in the damaging wind threat. The highest threat for severe weather over the next several hours is along and north of the I-70 corridor, including the Indy metro area...however it appears that Lafayette to Kokomo and points north could get the brunt of the developing storms in Illinois. Lower confidence exists in the development along the southern flank of this complex, but will be watching that closely over the next several hours. This complex of storms is ahead of the main cold front with satellite imagery showing additional destabilization and storms along it and behind the first round. THe potential is there for multiple rounds of severe weather today with the first round moving through Central and Northern Indiana within the 3 PM to 7 PM timeframe and a secondary round coming in from the southwest right on its heals pushing into Southwest and South Central Indiana after the 5pm timeframe. This potential second round could be just as severe as the first and will likely impact areas along and south of the I-70 corridor. This second round could have a better tornado potential as latest hi-res guidance shows a better potential for discrete cells and better low level shear and helicity values. Keep checking back for further updates throughout the evening. .PREVIOUS DISCUSSION FROM 3 AM THIS MORNING... SYNOPTIC SETUP A strengthening upper trough will move into the western Great Lakes by early evening. At the surface, a surface low will move into lower Michigan, with a strong cold front associated with it. Plentiful moisture will be continue to be pumped into the area, helped along by near 50kt winds at 850mb. SEVERE WEATHER POTENTIAL Strong forcing with the system will tap into available instability (which will exist despite clouds/scattered rain today) to produce convection. Given the strong wind fields present with this system, shear will be sufficient for convection to be organized. Shear vectors are more parallel to the surface cold front, so would expect mainly linear convection to prevail. That being said, there could still be cells ahead of the line, especially across the western forecast area earlier in the event. These could exhibit supercell characteristics. Given the above, feel that the primary threat will be damaging wind gusts across central Indiana this afternoon into early to mid evening hours. Large hail is also possible, again especially west where individual cells are possible. Tornadoes will be a threat as well, both with the individual cells and along the linear convection with meso convective vorticies. The highest threat for tornadoes looks to be in the southern forecast area where favored parameters are highest. The flash flooding threat for individual storms is low given the expected speed of the convection. However, will have to watch for the potential of training storms. Remainder of the Evening into the Overnight... Rain chances will diminish during the night as the cold front moves through, and cooler and drier air arrives behind it. Low temperatures will be in the lower 40s most areas. && .LONG TERM (Monday night through Sunday)... Issued at 248 PM EDT Sun Mar 30 2025 More Active weather expected this week. Monday Night through Tuesday Night - In the wake of the departing low pressure , much cooler, Canadian high pressure will settle across the region with cooler northerly winds becoming easterly and then southeasterly through Tuesday. This will result in dry but cool weather, with below normal temperatures with highs near 50. Wednesday and Wednesday Night - More active weather will be expected along with chances for severe weather during this time. Strong low pressure will be moving from the plains states to the Great Lakes, keeping central Indiana within the warm sector amid mild and humid southwesterly flow. the strong southwest flow aloft also suggests several embedded short wave within the flow aloft providing forcing. Meanwhile forecast soundings show CAPE available also, providing additional instability. Thus Thunderstorms will continue to remain in the forecast for Wednesday and Wednesday Night. Highs within the warm sector should reach the 70s, well above normal. Thursday through Sunday - Active weather is expected to persist through this time. Models suggest late this week that a deepening upper trough over the western CONUS will continue to provide southwest flow aloft over they southern plains and into Central Indiana. Within this flow, a steady series of embedded short waves looks to pass through Indiana and the Ohio Valley, providing forcing. Within the lower levels a left over west to east frontal boundary looks also to be lingering near the Ohio River and KY. This will place central Indiana on the cooler side of the boundary, but this will not prevent rainfall across Indiana. Flooding possibilities will come into play as this situation develops as a favorable set-up for rainfall, possibly heavy at times, each day. A caveat, should the boundary set-up farther south, central Indiana may be spared from the heavier rainfall. A farther north set-up would result in more of central Indiana being under the rainfall threat. && .AVIATION (18Z TAF Issuance)... Issued at 109 PM EDT Sun Mar 30 2025 Impacts: - MVFR conditions expected through most of the TAf period. - Strong thunderstorms expected this afternoon. - Gusty winds to around 25kt. Higher in storms. Discussion: MVFR ceilings will persist through much of the TAF period. HRRR suggests convection developing over IL will push toward the TAF sites by mid afternoon and pass across the TAF sites through 00Z- 02Z. As storms impact the TAF sites IFR conditions will be possible wind gusts in excess of 40 knts. Used TEMPO groups to narrow down best possible windows for storms. Overnight, northwest flow will continue along with trapped lower level moisture amid cold air advection. Thus continued MVFR Cigs overnight and into Monday. && .IND WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CM LONG TERM...Puma AVIATION...Puma
Hazardous weather outlook, Mar 30, 3:09 PM EDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 309 PM EDT Sun Mar 30 2025 INZ021-028>031-035>049-051>057-060>065-067>072-311915- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 309 PM EDT Sun Mar 30 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. Thunderstorms, some severe, are expected this afternoon and evening. Damaging straight line winds will be the primary threat. Isolated tornadoes cannot be ruled out, especially south of Interstate-70. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional thunderstorms are possible on Wednesday, and some of these storms may be strong to severe and also produce heavy rain. Lightning is a threat from any storm. .SPOTTER INFORMATION STATEMENT... Spotter activation has been requested at this time. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 2:55 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion, Warren | 50 min |
| Mar 30, 3:21 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Tippecanoe, Warren | 39 min |
| Mar 30, 3:34 PM EDT | Severe Thunderstorm Warning | IND | Clay, Fountain, Montgomery, Parke, Putnam, Tippecanoe and 1 more | 41 min |
| Mar 30, 3:47 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Tippecanoe | 43 min |
| Mar 30, 3:58 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hendricks, Montgomery, Putnam, Tippecanoe | 47 min |
| Mar 30, 4:18 PM EDT | Areal Flood Advisory | IND | Montgomery, Parke, Putnam | 3 hr |
| Mar 30, 4:18 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Tipton | 42 min |
| Mar 30, 4:31 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Howard, Tipton | 44 min |
| Mar 30, 4:54 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Sullivan, Vigo | 51 min |
| Mar 30, 5:30 PM EDT | Severe Thunderstorm Warning | IND | Clay, Hendricks, Morgan, Owen, Parke, Putnam | 45 min |
| Mar 30, 5:31 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Sullivan | 44 min |
| Mar 30, 5:38 PM EDT | Areal Flood Advisory | IND | Sullivan, Vigo | 3 hr |
| Mar 30, 5:46 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Monroe, Morgan, Owen, Putnam and 2 more | 44 min |
| Mar 30, 5:59 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Martin, Sullivan | 46 min |
| Mar 30, 6:26 PM EDT | Areal Flood Advisory | IND | Clay, Montgomery, Owen, Parke, Putnam, Vigo | 3 hr |
| Mar 30, 6:30 PM EDT | Severe Thunderstorm Warning | IND | Brown, Daviess, Greene, Johnson, Lawrence, Marion and 5 more | 45 min |
| Mar 30, 6:39 PM EDT | Severe Thunderstorm Warning | IND | Lawrence, Martin | 36 min |
| Mar 30, 6:45 PM EDT | Tornado Warning | IND | Brown, Monroe | 30 min |
| Mar 30, 6:55 PM EDT | Special Weather Statement | IND | Henry, Randolph | 35 min |
| Mar 30, 7:03 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Jennings, Johnson, Lawrence and 3 more | 27 min |
| Mar 30, 7:08 PM EDT | Tornado Warning | IND | Bartholomew, Brown, Decatur, Shelby | 22 min |
| Mar 30, 7:19 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Marion, Shelby | 26 min |
| Mar 30, 7:22 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jackson, Jennings, Johnson, Rush and 1 more | 38 min |
| Mar 30, 7:29 PM EDT | Tornado Warning | IND | Bartholomew, Decatur | 31 min |
| Mar 30, 7:46 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jackson, Jennings, Rush, Shelby | 44 min |
| Mar 30, 7:50 PM EDT | Severe Thunderstorm Warning | IND | Henry, Randolph | 25 min |
Nearby
Tornado Warnings in Indiana, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.